I am a 48 year old woman, who is dependant on pain meds that interfear with normal bowel peristalsis, so I am cronically constipated.
I too suffer from irregular bowel movements. I am sure it is from the pain meds I take. I do find when I take stool softeners or a mild laxitive it really helps. As far as your kidneys, liver, etc. you would have to ask your doctor. Some are not good ie: if you are on way to much acetaminophen that will hurt your liver. I don't know about the kidneys. Just ask your doc, they should be able to tell you everything you need to know. Much luck ...
I hate to say this,but doctors rarely tell you all you need to know. I take constipating drugs,but even if I didn't, having a congenital bowel disorder prevents me from having ANY bowel movements anyway,without laxatives and enemas. I suggest ducalsate sodium,to move your bowels.Before taking them at bedtime,I eat 2or morecups of Cheerios,dry. Work through you diet to lower your blood pressure(like using cinnamon) Yes to fluids. I don't drink with my meals,but wait about an hour and a1/2 later to drink. This really helps with digestion. VitaminC is helpful for your bowels. Ive been saying this alot, but it bears repeating.I started using "Systemic enzymes" a couple months ago. Not only does it keep my bowels from spasms, but also lowered my pain levels by about 40%. Vicky,I so anticipate better day's ahead for you! Add in monthly blood tests to check liver enzymes,and kindney function too. I'm going out on a limb saying this...
Many times you mustASK for what you want from a doctor. Do your homework on these issues. Make suggestions to him.You are worthy to receive the best treatment.
Dear vivki, I do know for a fact that pain meds do effect your liver and kidneys-but it truly effects your liver more, depending on how long you have been on them. I was on pain meds for a very long time,for my degenerative disk disease, hernieated disks, among other reasons. From my usesage of pain meds,and actually only for a period of mabye8 to 10 years,i have developed a form of liver disease, and it was from that. my doctor told me when he had me on oxycodone that opiates-pain pills- was major side effect. Everyone is different when it comes to what helps the constipation, but i do know,YOU NEED MAJOR FIBER IN YOUR DIET.Eating whole grain cereal two to three times a day if you have too,they just came out with "fiber" grapejuice, you could try benefiber,i did that gig and it worked along with the above mention.As long as you are on the pain meds you are going to have this problem,unless you take steps.
more important, you should try and find other things for your pain.i have gotten used to mine and now live off ibuphrofen when i need it. you dont want to end up with liver problems.good luck and god bless you on your voyage.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Feb 2010 • 1 answer
3 years ago my family practitioner prescribed metaprolol, a beta blocker for my high blood pressure?
Posted 21 Apr 2010 • 1 answer
Posted 13 Dec 2010 • 1 answer
Posted 10 Feb 2014 • 2 answers
Posted 31 Jan 2016 • 2 answers